Alert archive / Texas / Small Craft Advisories in 2018

Small Craft Advisory 63, NWS Houston/Galveston, TX

November 12, 2018

NWS Houston/Galveston, TX issued this small craft advisory at Nov 12, 2018, 4:13 AM CST. It took effect at Nov 13, 2018, 3:00 AM CST. It was in force for 18 min.

The area

The counties it named.

The facts

Issued
Nov 12, 2018, 4:13 AM CST (10:13 UTC)
In effect from
Nov 13, 2018, 3:00 AM CST
Expired
Nov 13, 2018, 3:18 AM CST
In force
18 min
Issued by
NWS Houston/Galveston, TX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Nov 12, 3:56 AM CST, 17 minutes earlier.

Area forecast discussion, Nov 12, 3:56 AM CST, 17 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
356 AM CST Mon Nov 12 2018

.DISCUSSION...
At 3 AM, an area of low pressure was located near Matagorda Bay
with a warm front extending east of the low. The low will move
toward Galveston Bay this morning and then race off to the
northeast toward eastern Louisiana by noon. Another cold front
will follow the low and cross the area this afternoon. Warm air
advection showers will persist north of the low/warm front this
morning and some weak post frontal light rain will be possible
this afternoon in the wake of the cold front. High temperatures
will occur this morning and then remain nearly steady or slowly
fall this afternoon as colder air filters into SE TX behind the
cold front. Winds will increase significantly this afternoon and
would expect sustained winds to surpass 25 mph along the coast so
have issued a Wind Advisory for coastal regions late this
afternoon and tonight.

Clouds will hang around tonight and wet ground and winds
providing some mixing, feel most areas will remain above freezing.
The exception will be the far northern tier of counties that
could reach freezing by morning. Have issued a Freeze Warning for
the extreme north between 09-14z. Tuesday looks cold. 850 mb temps
drop to between -1 C and -3 C across the CWA. Wind chill readings
will fall into the 20's by Tuesday morning (possibly teens in the
Brazos Valley). Cloud cover will remain thick in the morning
before finally thinning out from north to south in the afternoon.
High temperatures will struggle to reach the upper 40's. Some
cirrus will be possible Tuesday night and this could throw a
wrench into how cold temperatures will fall but the ECMWF which is
the most aggressive with the cirrus has temperatures falling into
the 20s over much of the region. A Freeze Warning will probably
be required for the rest of SE TX for late Tues night into Wed
morning. The cirrus should thin and move east between 06-09z and
skies should clear areawide by Wednesday morning. Wednesday looks
cold as well but with full sun and 850 mb temps warming a bit,
most of the area should warm into the lower 50s.

The rest of the week look dry with generally clear skies into next
weekend. 850 mb temps warm to around 8 C by Saturday so would
expect high temperatures to rebound back into lower 60's on
Thursday, warming into the upper 60's by Saturday. Another weak
front will be possible next Sunday and could cool things down a
few degrees for next Sunday. 43

&&

.MARINE...
Small craft advisory remains in effect through this morning as gusty
south to southwest winds continue. A strong cold front will pass
through the offshore waters this afternoon as north winds quickly
surge to 20-30 knots sustained and gusts as high as 40-45 knots.
Gale warnings with strong gale conditions will continue for the Bays
and Gulf waters through tonight, and then for the offshore waters
through tomorrow afternoon. Seas build to 12-15 feet well offshore
with occasional seas up to 18 feet tonight through tomorrow morning.
The trajectory of the winds coupled with the strong speeds will
push water out of the bays and there could be some low water
issues at Morgans Point and Eagle Point by Tuesday night. A Low
Water Advisory may be required.

High pressure builds over Southeast Texas Wednesday and winds and
seas will gradually decrease with conditions below SCEC expected by
Wednesday night.

22

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      49  32  45  28  49 /  50  10  10   0  10
Houston (IAH)              57  37  46  31  51 /  50  20  10  10  10
Galveston (GLS)            65  43  48  38  50 /  40  30  10  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 2 PM this afternoon to 6 AM CST Tuesday for
     the following zones: Brazoria Islands...Chambers...Coastal
     Brazoria...Coastal Galveston...Coastal Harris...Coastal
     Jackson...Coastal Matagorda...Galveston Island and Bolivar
     Peninsula.

     Freeze Warning from 3 AM to 8 AM CST Tuesday for the following
     zones: Brazos...Burleson...Houston...Madison.

GM...Small Craft Advisory from 3 AM to noon CST Tuesday for the
     following zones: Galveston Bay...Matagorda Bay.

     SMALL CRAFT SHOULD EXERCISE CAUTION until 2 PM CST this
     afternoon for the following zones: Galveston Bay...
     Matagorda Bay.

     Gale Warning from 2 PM this afternoon to 3 AM CST Tuesday for
     the following zones: Galveston Bay...Matagorda Bay.

     Small Craft Advisory until 2 PM CST this afternoon for the
     following zones: Coastal waters from Freeport to Matagorda
     Ship Channel TX out 20 NM...Coastal waters from High Island
     to Freeport TX out 20 NM...Waters from Freeport to
     Matagorda Ship Channel TX from 20 to 60 NM...Waters from
     High Island to Freeport TX from 20 to 60 NM.

     Gale Warning from 2 PM this afternoon to noon CST Tuesday for
     the following zones: Coastal waters from Freeport to
     Matagorda Ship Channel TX out 20 NM...Coastal waters from
     High Island to Freeport TX out 20 NM...Waters from Freeport
     to Matagorda Ship Channel TX from 20 to 60 NM...Waters from
     High Island to Freeport TX from 20 to 60 NM.

&&

Discussion...43
Hazardous weather outlook, Nov 11, 4:38 AM CST, 23 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Houston/Galveston TX
438 AM CST Sun Nov 11 2018

TXZ163-164-176>179-195>200-210>213-226-227-235>237-300-335-336-
121045-
Austin-Brazos-Burleson-Coastal Jackson-Coastal Matagorda-Colorado-
Fort Bend-Grimes-Houston-Inland Brazoria-Inland Harris-
Inland Jackson-Inland Matagorda-Madison-Montgomery-
Northern Liberty-Polk-San Jacinto-Southern Liberty-Trinity-Walker-
Waller-Washington-Wharton-
438 AM CST Sun Nov 11 2018

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms will increase in coverage this
afternoon and tonight. Some of the stronger storms could produce
large hail and brief gusty winds tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A strong cold front will cross the coast on Monday and bring some
of the coldest air of the autumn into Southeast Texas. Low
temperatures will fall into the 30's on Tuesday morning and will
fall to near freezing over much of the area Wednesday morning.
Temperatures could fall into the upper 20's northeast of a
Madisonville to Conroe to Liberty line. A Freeze Warning may be
required over parts of the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ330-335-350-355-370-375-121045-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Galveston Bay-Matagorda Bay-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
438 AM CST Sun Nov 11 2018

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect for the Gulf waters this
afternoon into tonight with east winds increasing to 20 to 25
knots.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Another strong col
No hazardous weather is expected at this time.
d front will cross the coastal waters on
Monday. Strong north winds in the wake of this front will increase
to 30 knots with higher gusts and another Gale Warning may be
required.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

TXZ436>438-121045-
Brazoria Islands-Galveston Island and Bolivar Peninsula-
Matagorda Islands-
438 AM CST Sun Nov 11 2018

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms will increase in coverage this
afternoon and tonight. Some of the storms tonight could be severe
with damaging winds and isolated tornadoes.

Strong east winds No hazardous weather is expected at this time.
will develop today and tide levels will increase. Tide levels
tonight are expected to reach 3.2 feet which may produce some
minor coastal flooding on Gulf facing beaches this tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A strong cold front will cross the coast on Monday and winds will
increase to between 25 and 30 mph. This will require another Wind
Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

TXZ214-238-313-337-338-121045-
Chambers-Coastal Brazoria-Coastal Galveston-Coastal Harris-
Inland Galveston-
438 AM CST Sun Nov 11 2018

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms will increase in coverage this
afternoon and tonight. Some of the storms tonight could be severe
with damaging winds and isolated tornadoes.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A strong cold front will cross the coast on Monday and winds will
increase to between 20 and 30 mph. A Wind Advisory may be required
late Monday into Monday night.

The strong northerly winds will also bring very cold temperatures
into the region. Some of the coldest air of the autumn will filter into
Southeast Texas on Tuesday with even colder temperatures possible
Wednesday morning. A Freeze Warning may be required Wednesday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 6:08 PM CSTSpecial Weather StatementHGXSan Jacinto37 min
Nov 12, 2:00 AM CSTSpecial Marine WarningHGX30 min
Nov 12, 4:13 AM CSTGale WarningHGX35 hr
Nov 12, 4:13 AM CSTSmall Craft AdvisoryHGX10 hr
Nov 12, 5:05 AM CSTFreeze WarningHGXBrazos, Burleson, Houston, Madison27 hr
Nov 12, 5:05 AM CSTWind AdvisoryHGXBrazoria, Chambers, Galveston, Harris, Jackson, Matagorda25 hr
Nov 12, 4:00 PM CSTFreeze WatchHGXAustin, Brazoria, Colorado, Fort Bend, Grimes, Harris and 11 more20 hr

Nearby

Small Craft Advisories in Texas, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.